Format

Send to

Choose Destination
See comment in PubMed Commons below
Ned Tijdschr Geneeskd. 2006 Aug 26;150(34):1861-4.

[Acute renal failure following NSAID use in 2 children with subclinical dehydration].

[Article in Dutch]

Author information

1
Leids Universitair Medisch Centrum, afd Kindergeneeskunde, Leiden. finken@rdgg.nl

Abstract

A 13,5-year-old girl was seen a few days after she had taken an overdose of NSAIDs and a 12,5-year-old girl presented with continuous epigastric pain with radiation to the left side for the past 3 days, a subfebrile temperature, loss of appetite and nausea without vomiting after she had taken an NSAID a few times following a painful accident. Laboratory tests showed that both girls were dehydrated, even though this was not visible on physical examination. Fractional sodium excretion was below 1%. Predisposing factors for the dehydration were little fluid intake during the previous days, heavy menstruation in one patient and perhaps purging or laxative abuse in the other. The renal function recovered after rehydration. In these patients, subclinical dehydration was sufficient to cause nephrotoxicity. Because of an increased risk of dehydration, paracetamol is preferred for the treatment of fever and/or pain in children.

PMID:
16970005
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center